News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Miscellaneous Chest Diseases

Question: Chest Tightness and extreme coughing with vomit


 Samuelweekley - Thu Jul 05, 2007 5:05 pm

My name is Sam Weekley. I am a 28 yr. old male, no recent illnesses, severe lower back injury a few months ago, but things are on the mend there. Family history of bronchitis, and sinus. I also take medications for Bipolar: Cymbalta and Provigil as well as multi and Vitamin C.

Recently I started taking Hydroxycut. I knew the risks going in, but, at the time speeding up the diet process was more important. A couple of days ago, I began coughing, slowly and today, my coughing is severe, and stents can last for as long as a minute solid or so; while coughing, vomit and blood (very minimal) comes out along with it. As I mentioned in the Subject line, my chest is very tight all of a sudden. Could the Caffine doses in the stimulators cause anything like this?

Too answer question 2 for you, yes, I am a smoker; about a pack every two days, sometimes 3, but, no more no less.

It's been lasting for about two days now.
 Dr. Chan Lowe - Thu Jul 05, 2007 9:08 pm

User avatar It is possible that the caffeine in the diet medicine is adding to your symptoms. It is also possible that you have a lung infection such as pneumonia. There is a very small chance that your heart is having some trouble from the medicine as well. If so, it could cause blood back up in the lungs leading to your symptoms.

If you have a history of asthma the caffeine can exacerbate asthma quite a bit.

I would recommend you see your doctor for an evaluation and probably a chest x-ray.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here